8 doctors weighed in:

Oral thrush getting worse is that a sign it is going away i got it from amoxicillian and have been using peridex (chlorhexidine gluconate) and also apple cider vinager?

8 doctors weighed in
Dr. Michael Fisher
Dermatology
3 doctors agree

In brief: Thrush

Nystatin – this medicine must come into contact with the yeast in order to kill it.
Nystatin comes in a suspension, or liquid, and in a lozenge, also called a troche. The suspension is swished around the mouth and then swallowed. The lozenge dissolves in the mouth. Both the suspension and the lozenges are used several times a day until the lesions are completely gone.There is also fluconazole.

In brief: Thrush

Nystatin – this medicine must come into contact with the yeast in order to kill it.
Nystatin comes in a suspension, or liquid, and in a lozenge, also called a troche. The suspension is swished around the mouth and then swallowed. The lozenge dissolves in the mouth. Both the suspension and the lozenges are used several times a day until the lesions are completely gone.There is also fluconazole.
Dr. Michael Fisher
Dr. Michael Fisher
Thank
Dr. Harry Ringer
Dentistry
2 doctors agree

In brief: Thrush

Abx can knock out a lot of bacteria resulting in the fungus taking over, what you may want to try is replacing some of the good bacteria you lost, which will in turn balance out the fungus.
Try otc options like supplements or milk that are enhanced with bacteria. In the future take it when you are on an abx. Try antifungals and less things that kill more bacteria like peridex (chlorhexidine gluconate).

In brief: Thrush

Abx can knock out a lot of bacteria resulting in the fungus taking over, what you may want to try is replacing some of the good bacteria you lost, which will in turn balance out the fungus.
Try otc options like supplements or milk that are enhanced with bacteria. In the future take it when you are on an abx. Try antifungals and less things that kill more bacteria like peridex (chlorhexidine gluconate).
Dr. Harry Ringer
Dr. Harry Ringer
Thank
Dr. Matthew Hyde
Dentistry
1 doctor agrees

In brief: Antifungal

I would check with your doctor to see if they might want to add some form of antifungal medication to your treatment(such Mycelex (clotrimazole) troche you can let dissolve in your mouth or an oral rinse other than Peridex like nystatin).

In brief: Antifungal

I would check with your doctor to see if they might want to add some form of antifungal medication to your treatment(such Mycelex (clotrimazole) troche you can let dissolve in your mouth or an oral rinse other than Peridex like nystatin).
Dr. Matthew Hyde
Dr. Matthew Hyde
Thank
Dr. Marybeth Lambe
Travel Medicine
1 doctor agrees

In brief: No

Yeast infection of mucous lining of the mouth and tongue can happen after antibiotics.
Be seen by doctor/ dentist to confirm diagnosis & get proper treatment which can be far more effective than what you have been trying. Peridex (chlorhexidine gluconate) is Chlorhexidine gluconate --an antibacterial--& and would not help in thrush; probably just make it worse. Add probiotics lactobacilli (good bacteria) instead, & go in.

In brief: No

Yeast infection of mucous lining of the mouth and tongue can happen after antibiotics.
Be seen by doctor/ dentist to confirm diagnosis & get proper treatment which can be far more effective than what you have been trying. Peridex (chlorhexidine gluconate) is Chlorhexidine gluconate --an antibacterial--& and would not help in thrush; probably just make it worse. Add probiotics lactobacilli (good bacteria) instead, & go in.
Dr. Marybeth Lambe
Dr. Marybeth Lambe
Thank

In brief: Treat for Fungus

If it truly isthrush, then it is a fungal infection and needs an anti fungal medication to get rid of it.
There are rinses and lozenges that are very affective. They are prescription so you need to see a dentist for treatment. The cause is a yeast and they typically like acid environments and are opertunistic. Apple cider vinegar will make it worse. Antibiotics are what got it started.

In brief: Treat for Fungus

If it truly isthrush, then it is a fungal infection and needs an anti fungal medication to get rid of it.
There are rinses and lozenges that are very affective. They are prescription so you need to see a dentist for treatment. The cause is a yeast and they typically like acid environments and are opertunistic. Apple cider vinegar will make it worse. Antibiotics are what got it started.
Dr. Janelle Ferber-Stumpf
Dr. Janelle Ferber-Stumpf
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
33 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors